Alabama, 2010Damaging Winds in Alabama, June 14, 2010
June 14, 2010 · NWS BMX · 2 events in 2 counties and zones
Afternoon thunderstorms driven by high instability resulted in isolated wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Afternoon thunderstorms driven by high instability resulted in isolated wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 14, 2:31 PM CST, 53 minutes earlier.
Area forecast discussion, Jun 14, 2:31 PM CST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
331 PM CDT MON JUN 14 2010
.DISCUSSION...
SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP TROUGH THE
REMAINDER OF THE AFTERNOON AND EVENING. MOST STORMS WILL BE SHORT
LIVED BUT COULD PRODUCE HEAVY RAINFALL. ACTIVITY WILL DIMINISH WITH
LOSS OF DAYTIME HEATING. TEMPERATURES AROUND SUNSET WILL STILL BE IN
THE MID TO UPPER 80S...AND OVERNIGHT LOWS WILL BE SIMILAR TO LAST
NIGHT...WITH TEMPS IN THE LOW TO MID 70S.
UPPER LEVEL RIDGING REMAINS THE DOMINATE WEATHER FEATURE ACROSS THE
AREA TODAY...WITH THE MAIN STORM TRACK TO OUR NORTH AND WEST.
ALTHOUGH RIDGING WILL REMAIN DOMINATE THROUGH THE FORECAST
PERIOD...FLUCTUATIONS IN ITS PLACEMENT AND STRENGTH WILL PLAY A BIG
ROLE IN DAYTIME STORM COVERAGE. ALSO...WEAKNESSES IN THE RIDGE WILL
HELP ENHANCE CONVECTION AND INCREASE CLOUD COVER. AS A SHORTWAVE
PUSHES TOWARD THE GREAT LAKES TUESDAY...THE RIDGE WILL SHIFT
SLIGHTLY EAST ALLOWING SUCH WEAKNESSES TO AID IN CONVECTION LOCALLY.
AN INCREASE IN MEAN MOISTURE CONTENT IS ALSO EXPECTED...WITH PWS
AROUND 2.00 INCHES. THIS TREND WILL CONTINUE FOR SEVERAL DAYS...AND
WILL GO WITH SCATTERED POPS...SLIGHTLY HIGHER THAN CLIMO. AN
INCREASE IN RAIN COVERAGE AND CLOUD COVER WILL KEEP TEMPERATURES A
FEW DEGREES LOWER...BUT READINGS STILL WILL REACH INTO THE LOW 90S.
OVERNIGHT LOWS WILL CONTINUE TO BE IN THE LOW TO MID 70S.
MODELS CONTINUE TO HINT AT A WEAKENING FRONTAL BOUNDARY MOVING
SOUTHWARD THROUGH THE TENNESSEE VALLEY AND INTO NORTH CENTRAL
ALABAMA LATE THURSDAY. THIS COULD LEAD TO SOME DRYING AND LOWER MEAN
LAYER MOISTURE CONTENT FOR THE END OF THE WEEK. WITH THE UPPER LEVEL
RIDGE REESTABLISHING ITSELF TO OUR WEST...IMPULSES ROTATING THROUGH
THE NORTHWESTERLY FLOW COULD MOVE INTO THE AREA RESULTING IN
INCREASED RAIN CHANCES. NOT READY TO BUY INTO THE LOWER MOISTURE CONTENT
AND LIMITING POPS TO JUST PORTIONS OF THE SOUTH...WHICH MODELS HAVE
INDICATED. WILL GO WITH SLIGHT CHANCE POPS...CLOSER TO CLIMO VALUES.
WITH LIMITED RAINFALL...TEMPERATURES WILL BE BACK UP INTO THE MID
90S...WITH OVERNIGHT LOWS REMAINING ABOVE NORMAL.
14
&&
.AVIATION...18Z TAF DISCUSSION.
SOME CONVECTION HAS ALREADY BEGUN TO DEVELOP AS WE HAVE HAD NO
PROBLEM SURPASSING OUR CONVECTIVE TEMP FOR TODAY. MAIN CONVECTION NE
PART OF CWA...WHICH COULD AFFECT BHM/ANB. HAVE ADJUSTED ACCORDINGLY.
ELSEWHERE...ACTIVITY IS TO ISOLATED TO MENTION. OTHERWISE...WILL
VERY LIKELY SEE A REPEAT OF MVFR LATE NIGHT VSBYS WITH LITTLE WIND
AND CLEARING SKIES EXPECTED.
NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO
THE END OF THE FORECAST UNTIL FURTHER NOTICE WHILE CEILOMETER DATA
IS BEING MONITORED FOR ACCURACY.
08/MNK
&&
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 70 92 70 92 69 / 20 40 20 40 20
ANNISTON 73 94 73 91 70 / 20 40 20 40 20
BIRMINGHAM 76 94 74 91 72 / 20 40 20 40 20
TUSCALOOSA 74 95 74 93 72 / 20 40 20 40 20
CALERA 74 93 73 91 73 / 20 40 20 40 20
AUBURN 74 93 74 92 71 / 20 40 20 40 20
MONTGOMERY 75 95 74 93 74 / 20 40 20 40 20
TROY 72 95 75 93 72 / 20 50 20 40 20
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 14, 11:40 AM CST, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1240 PM CDT MON JUN 14 2010
ALZ011>015-017>050-151800-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1240 PM CDT MON JUN 14 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
ALTHOUGH ONLY WIDELY SCATTERED THUNDERSTORM ACTIVITY IS POSSIBLE FOR
THIS AFTERNOON AND EVENING...ANY THAT DEVELOP DO HAVE THE
POTENTIAL TO BECOME STRONG WITH GUSTY WINDS TO 40 MPH AND BRIEF
HEAVY RAINFALL AS THE MAIN THREATS. THREAT AREA IS MAINLY ALONG AND
NORTH OF AN ALICEVILLE...TO CALERA...TO AUBURN LINE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.
08/MNK
In the hours before
Special weather statement, Jun 14, 12:26 PM CST, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
126 PM CDT MON JUN 14 2010
ALZ027-141900-
TALLADEGA-
126 PM CDT MON JUN 14 2010
...SIGNIFICANT WEATHER ALERT FOR TALLADEGA COUNTY UNTIL 200 PM CDT...
AT 122 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM JUST WEST OF TALLADEGA SUPERSPEEDWAY...OR 7 MILES NORTH
OF THE CITY OF TALLADEGA...MOVING EAST AT 20 MPH.
DIME SIZE HAIL...WINDS UP TO 40 MPH...AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED WITH THIS STORM.
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
61
Thunderstorm Wind, Jefferson
- When
- June 14, 3:24 PM CST
- Where
- Jefferson County, 0.69 mi S of (Bhm)birmingham Arpt
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 33.560, -86.750
A wind gust of 67 mph was recorded at Birmingham-Shuttlesworth International Airport.
Thunderstorm Wind, Montgomery
- When
- June 14, 5:45 PM CST
- Where
- Montgomery County, 1.5 mi SSE of Mitylene
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 32.360, -86.170
Trees were blown down onto power lines on Vaughn Road, near the Deer Creek Shopping Center.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in Oklahoma, June 14 to 15, 20101 death · 136 injured · $6.1 million · 56 kt wind · 10 events
- Heat in Alabama, June 14, 20101 death · 1 event
- Hail and Damaging Wind in Indiana, June 14, 2010$2.6 million · 4.25 in hail · 2 events
- Tornado and Hail in Texas, June 14, 2010$575,000 · EF0 · 22 events
- Tornado and Flash Flooding in Texas, June 14, 2010$308,000 · EF0 · 18 events
- Flooding and Hail in Indiana, June 14, 2010$85,000 · 63 kt wind · 39 events
- Flooding in Illinois, June 14 to 17, 2010$500,000 · 2 events
- Flooding in Iowa, June 14 to 27, 2010$500,000 · 2 events
- Flood in Iowa, June 14 to 30, 2010$500,000 · 1 event
- Damaging Winds and Lightning Strike in North Carolina, June 14, 2010$160,000 · 50 kt wind · 22 events
- Flash Flooding and Hail in Kentucky, June 14 to 15, 2010$148,000 · 1 in hail · 17 events
- Damaging Winds in North Carolina, June 14, 2010$80,000 · 60 kt wind · 22 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 243966, 243967.